Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 34, NWS Jackson, KY

May 2, 2016Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2016, 2:25 PM EDT for Martin County, Pike County, Kentucky. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 2:25 PM EDT (18:25 UTC)
Expired
May 2, 2016, 2:47 PM EDT
In force
22 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Martin County, KY, Pike County, KY

The radar

The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 2:40 PM EDTHAIL 1Hatfield Station, KYVIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

868 
WUUS53 KJKL 021825
SVRJKL
KYC159-195-021900-
/O.NEW.KJKL.SV.W.0034.160502T1825Z-160502T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 300 PM EDT

* AT 225 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOREE...OR 10
  MILES SOUTH OF INEZ...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FOREST HILLS...BELFRY...LAURA...VARNEY...PISO...HEENAN...THREEFORKS...
  HATFIELD STATION...MCCLURE...PRINCE...DAVELLA...GULNARE...RURAL...
  COALPOINT...SIDNEY...PILGRIM...MOREE...HEISEY...WHITEPOST AND OPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3762 8218 3761 8255 3780 8258 3783 8240
      3781 8239 3777 8233 3776 8233 3776 8231
      3774 8233 3770 8230 3767 8230 3765 8223
      3763 8221 3763 8219 3765 8218
TIME...MOT...LOC 1825Z 262DEG 25KT 3772 8248 

HAIL...1.50IN
WIND...60MPH
 
$$

ABE
1 follow-up statement
477 
WWUS53 KJKL 021847 RRA
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EDT MON MAY 2 2016

KYC159-195-021857-
/O.CAN.KJKL.SV.W.0034.000000T0000Z-160502T1900Z/
MARTIN KY-PIKE KY-
247 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND NORTH
CENTRAL PIKE COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.

LAT...LON 3762 8218 3761 8255 3780 8258 3783 8240
      3781 8239 3777 8233 3776 8233 3776 8231
      3774 8233 3770 8230 3767 8230 3765 8223
      3763 8221 3763 8219 3765 8218
TIME...MOT...LOC 1847Z 262DEG 25KT 3774 8228 

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:35 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 2, 11:35 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EDT MON MAY 2 2016

.UPDATE...
ISSUED AT 1135 AM EDT MON MAY 2 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED FRONTAL
BOUNDARY ACROSS EASTERN KENTUCKY. UPSTREAM IN TN...A WAVE IS
TRACKING NORTHEAST INTO THE REGION. WITH THIS...ALREADY THIS
MORNING SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE
MOVING INTO THE AREA FROM THE SOUTHWEST. EVEN INSTABILITY STRONG
ENOUGH TO DEVELOP A STRONG STORM OR TWO. THUS HAVE UPDATED TO
BRING POPS INTO THE AREA IN EARNEST AND UPDATED THE FLOOD WATCH.
AS INSTABILITY INCREASES AND DEW POINTS STILL AROUND 60...THE
CHANCE OF STRONG STORMS AND HEAVY RAINFALL WILL BE PRESENT IN THE
AREA EARLY THIS AFTERNOON THROUGH THE EVENING. NEW GRIDS HAVE BEEN
SENT AND A NEW ZFP HAS BEEN SENT OUT.

UPDATE ISSUED AT 655 AM EDT MON MAY 2 2016

DEWPOINTS HAVE COME UP SOME IN THE PAST FEW HOURS AND WITH THIS
INCREASE NOW WE ARE STARTING TO SEE SOME ISOLATED SHOWERS DEVELOP
ACROSS THE AREA. ENVIRONMENT CONTINUES TO BE VERY MOIST. ALSO
NOTING AN UPTICK IN SHOWER/THUNDERSTORMS UPSTREAM OVER ARKANSAS
AND MISSISSIPPI. THIS ACTIVITY SHOULD CONTINUE TO TRACK NORTHEAST
INTO KENTUCKY BY MIDDAY OR EARLY AFTERNOON. HI-RES MODELS SEEM TO
BE HANDLING THE CURRENT ACTIVITY VERY POORLY...SO OUTSIDE OF
CURRENT TRENDS...NOT MUCH TO KEY OFF OF AT THE MOMENT.
CLEARLY...THE MOIST ENVIRONMENT COMBINED WITH THE SHOWERS/STORMS
MOVING IN WILL GIVE WAY TO SOME DECENT RAINFALL POTENTIAL INTO
THIS AFTERNOON. 1 HOUR FLASH FLOOD GUIDANCE HAS COME UP JUST A
TOUCH TO AROUND 1 INCH FOR MUCH OF SOUTHEAST KENTUCKY...WITH THE 3
HOUR ALSO COMING UP A TOUCH TO AROUND 1.50 INCHES. CLEARLY WITH
ANY CONVECTION...THESE AMOUNTS WILL NOT BE HARD TO OBTAIN...SO
FLASH FLOOD WATCH REMAINS VERY VIABLE. NOT MANY CHANGES THIS
MORNING...EXCEPT TO INCREASE CLOUD COVER AND BRING IN SOME SMALL
POPS A BIT EARLIER TO ACCOUNT FOR SHOWERS DEVELOPING PRESENTLY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 255 AM EDT MON MAY 2 2016

FINALLY A LULL IN THE ACTION EARLY THIS MORNING AS MOST OF THE
CONVECTION HAS SHIFTED OFF TO THE NORTH. HOWEVER...A COLD FRONT
REMAINS JUST OFF TO OUR WEST ACROSS CENTRAL KENTUCKY THIS
MORNING...WITH PLENTY OF SURFACE MOISTURE REMAINING ACROSS EASTERN
KENTUCKY. A SHORTWAVE TROUGH WILL SWING NORTHWARD ACROSS EASTERN
KENTUCKY THIS AFTERNOON AND INTERACT WITH THE APPROACHING FROM
FROM THE WEST TO GENERATE WIDESPREAD SHOWERS AND STORMS.
UNFORTUNATELY...THIS IS NOT GOOD NEWS AS FLASH FLOOD GUIDANCE
REMAINS VERY LOW. THE ONE HOUR FLASH FLOOD GUIDANCE IS 0.75-1.00
FOR MUCH OF THE AREA...WHILE THE 3 HOUR FLASH FLOOD GUIDANCE IS
BETWEEN 1.00 AND 1.50. WITH THE GFS RUN SHOWING OVER 1.50 INCHES
OF RAIN THIS AFTERNOON...THIS IS VERY CONCERNING. SO MUCH
SO...THAT WE HAVE ISSUED A NEW FLASH FLOOD WATCH FOR ALL OF
SOUTHEAST KENTUCKY FROM LATE THIS MORNING THROUGH TONIGHT. PW
VALUES ARE NOT QUITE AS HIGH AS THE PAST 24 HOURS...BUT STILL ON
THE HIGH SIDE...SUPPORTING LOCALLY HEAVY RAIN. LATEST 00Z ARW AND
NMM BOTH HAVE THE SAME CORRIDOR THAT GOT HIT HARD LAST NIGHT
GETTING HIT AGAIN THIS AFTERNOON...SO THIS CERTAINLY BEARS
WATCHING FOR THOSE IN EASTERN KENTUCKY. WITH THE FRONT VIRTUALLY
STALLED...THE SETUP FOR TRAINING STORMS IS CERTAINLY THERE...WHICH
COULD AID IN THE FLASH FLOOD CONCERN. WHILE MANY MODELS HAVE
ANOTHER LULL TONIGHT...THE NAM...WITH SOME WEAK SUPPORT FROM THE
HI-RES SHORT TERM MODELS SUPPORT SOME SHOWER/STORM ACTIVITY
LINGERING IN SOUTHEAST KENTUCKY INTO EARLY TUESDAY MORNING. FOR
THIS REASON...KEPT THE FLASH FLOOD WATCH GOING THROUGH 15Z
TUESDAY. ONE LAST THING TO CONSIDER TODAY IS THE POTENTIAL FOR A
FEW STRONG STORMS AS MLCAPES APPROACH 1000J/KG IN THE SOUTHEAST
WITH MODEST SHEAR IN PLACE. THIS COULD LEAD TO SOME HAIL AND
STRONG WINDS FROM A FEW OF THE STRONGER STORMS. WILL CONTINUE TO
HIGHLIGHT THE FLOODING/STORM THREAT IN THE HWO AND FLASH FLOOD
WATCH.

BY TUESDAY...WE ARE KIND OF BETWEEN THE DEPARTING SYSTEM AND ONE
APPROACHING FROM THE NORTH. MODELS ARE HINTING AT A BIT MORE
INSTABILITY TODAY...AND WOULDN'T BE SURPRISED TO SEE A FEW
AFTERNOON THUNDERSTORMS AGAIN ON TUESDAY AS THE WAVE DIPS IN FROM
THE NORTH. FORTUNATELY...WHATEVER HAPPENS ON TUESDAY SHOULD NOT BE
AS WIDESPREAD AND HOPEFULLY CAN AVOID THE AREAS IMPACTED BY THE
RECENT FLOODING. HIGHS ON TUESDAY SHOULD TAKE A STEP BACK AS
COOLER AIR ADVECTS IN BEHIND THE DEPARTING SYSTEM/COLD FRONT.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 614 AM EDT MON MAY 2 2016

THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY
ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD
OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN
SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN
EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH
UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL
MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY
THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH
OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE
MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST
ELEVATIONS NEAR THE VA BORDER.

THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND
RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS.
THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE
WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO
GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES
SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND
A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF
THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR
AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT
CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF
MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 655 AM EDT MON MAY 2 2016

A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS
MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL
INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING
WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD
BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT
DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA
WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE
POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104-
106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, May 2, 4:58 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
458 AM EDT MON MAY 2 2016

KYZ044-050>052-058>060-068-069-079-083-031200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...
MONTICELLO
458 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ080-084>088-104-106>120-031200-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
458 AM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE STRONGER STORMS
THIS AFTERNOON AND EVENING MAY CONTAIN HAIL AND STRONG WINDS. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD
TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY
SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KAS

In the hours before

Special weather statement, May 2, 1:32 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
132 PM EDT MON MAY 2 2016

KYZ107-109-110-021800-
FLOYD-JOHNSON-MAGOFFIN-
132 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...JOHNSON...MAGOFFIN
COUNTIES...

AT 131 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF SALYERSVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...MARTIN...AND ALLEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 4 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 3.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3752 8297 3753 8300 3755 8300 3755 8302
      3758 8301 3759 8306 3763 8309 3764 8309
      3768 8311 3783 8269 3759 8261 3757 8261
TIME...MOT...LOC 1731Z 253DEG 23KT 3762 8299

ABE
Local storm report, May 2, 1:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
152 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             3 WSW PRESTONSBURG      37.66N 82.82W
05/02/2016  M0.88 INCH       FLOYD              KY   NWS EMPLOYEE

&&

TBREWER
Special weather statement, May 2, 1:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT MON MAY 2 2016

KYZ069-114-116-021830-
JACKSON-OWSLEY-CLAY-
155 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...OWSLEY...AND CLAY
COUNTIES...

AT 154 PM EDT...A STRONG THUNDERSTORM WAS OVER EGYPT...OR 10 MILES
SOUTHEAST OF MCKEE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOURWOOD...FOGERTOWN...TRAVELLERS REST...TYNER...STURGEON...LEVI...
TREADWAY...AND SEXTONS CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3718 8392 3723 8395 3725 8394 3725 8396
      3733 8400 3750 8372 3726 8361
TIME...MOT...LOC 1754Z 241DEG 28KT 3730 8389

ABE
Local storm report, May 2, 1:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             DOTSON                  37.65N 82.86W
05/02/2016  M0.75 INCH       FLOYD              KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 2, 2:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             BURNING SPRINGS         37.26N 83.80W
05/02/2016  M1.75 INCH       CLAY               KY   911 CALL CENTER

&&

TBREWER
Special weather statement, May 2, 2:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT MON MAY 2 2016

KYZ119-120-021845-
MARTIN-PIKE-
222 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...PIKE...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS OVER MOREE...OR 11 MILES
SOUTH OF INEZ...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...BELFRY...PISO...HEENAN...THREEFORKS...PRINCE...MCCOMBS...
WHITEPOST...CONDER...JARAD...TURKEY CREEK...LAURA...VARNEY...HATFIELD
STATION...MCCLURE...GULNARE...RURAL...COALPOINT...HUDDY AND CANADA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3759 8261 3764 8260 3767 8261 3768 8256
      3771 8263 3777 8264 3782 8239 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3765 8223 3762 8221 3763 8219 3765 8218
      3762 8218 3760 8216
TIME...MOT...LOC 1822Z 262DEG 25KT 3770 8254

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:09 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike11 min
May 1, 8:27 PM EDTSpecial Weather StatementJKLMagoffin33 min
May 1, 8:31 PM EDTSpecial Weather StatementJKLLeslie29 min
May 1, 8:39 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more3 hr
May 1, 8:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike6 hr
May 1, 8:59 PM EDTSpecial Weather StatementJKLHarlan31 min
May 1, 9:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin12 hr
May 1, 10:15 PM EDTRiver Flood AdvisoryJKLEstill, Powell4 days
May 2, 3:19 AM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more18 hr
May 2, 7:09 AM EDTRiver Flood AdvisoryJKLOwsley19 hr
May 2, 1:32 PM EDTSpecial Weather StatementJKLFloyd28 min
May 2, 1:55 PM EDTSpecial Weather StatementJKLOwsley35 min
May 2, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike31 min
May 2, 2:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry39 min
May 2, 2:14 PM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more5 hr
May 2, 2:22 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle4 hr
May 2, 2:22 PM EDTSpecial Weather StatementJKLMartin23 min
May 2, 2:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Leslie, Perry30 min
May 2, 2:32 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike43 min
May 2, 2:47 PM EDTRiver Flood AdvisoryJKLLee3 days
May 2, 2:50 PM EDTSpecial Weather StatementJKLBell40 min
May 2, 2:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry35 min
May 2, 3:09 PM EDTRiver Flood AdvisoryJKLMagoffin27 hr
May 2, 3:15 PM EDTSevere Thunderstorm WarningJKLPike30 min
May 2, 3:19 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike41 min
May 2, 3:33 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 2, 3:38 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 2, 3:40 PM EDTSpecial Weather StatementJKLLetcher35 min
May 2, 3:42 PM EDTFlash Flood WarningJKLLee, Owsley3 hr
May 2, 3:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry27 min
May 2, 4:07 PM EDTSpecial Weather StatementJKLPike23 min
May 2, 7:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.